Alert archive / Michigan / Wind Advisories in 2006

Wind Advisory 3, NWS Grand Rapids, MI

March 13, 200616 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Mar 13, 2006, 10:02 PM EST for 16 counties in Michigan. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 10:02 PM EST (03:02 UTC)
Expired
Mar 14, 2006, 10:55 AM EST
In force
13 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 140302
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 PM EST MON MAR 13 2006

...HIGH WIND WARNING DOWNGRADED TO A WIND ADVISORY...

.WINDS ACROSS THE REGION HAVE BEEN IN THE 25 TO 45 MPH RANGE THIS
EVENING. THESE WIND SPEEDS WILL CONTINUE OVERNIGHT AS LOW PRESSURE
NEAR THE STRAITS SLOWLY MOVES AWAY FROM THE REGION. AS A RESULT OF
THE LOWER WIND SPEEDS...THE HIGH WIND WARNING IS BEING REPLACED BY
A WIND ADVISORY.

MIZ046-050>052-056>059-064>067-071>074-141100-
/O.CAN.KGRR.HW.W.0001.000000T0000Z-060314T0500Z/
/O.NEW.KGRR.WI.Y.0003.060314T0302Z-060314T1100Z/
ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1002 PM EST MON MAR 13 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST TUESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

WEST WINDS OF 25 TO 45 MPH WILL CONTINUE OVERNIGHT CREATING A
HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH SOUTH
ROADWAYS SUCH AS US-131 AND US-27.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ037>040-043>045-140415-
/O.CAN.KGRR.HW.W.0001.000000T0000Z-060314T0300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS
1002 PM EST MON MAR 13 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HIGH WIND WARNING. A SNOW AND BLOWING SNOW ADVISORY IS NOW IN
EFFECT UNTIL 11 AM TUESDAY. WINDS WILL CONTINUE TO GUST TO 35 TO
40 MPH OVERNIGHT. VISIBILITIES WILL FALL TO LESS THAN 3 MILES AT
TIMES AS SNOW DEVELOPS AND MOVES ACROSS THE AREA.

$$
2 follow-up statements
000 
WWUS73 KGRR 140838
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 AM EST TUE MAR 14 2006

...WIND ADVISORY IN EFFECT...

.A TIGHT PRESSURE GRADIENT DUE TO THE LOW PRESSURE SYSTEM OVER THE
U.P. WILL SLOWLY RELAX BY THIS AFTERNOON. WINDS WILL GUST TO 45
MPH THIS MORNING AND DECREASE SLOWLY THIS AFTERNOON.

MIZ046-050>052-056>059-064>067-071>074-141600-
/O.EXT.KGRR.WI.Y.0003.000000T0000Z-060314T1600Z/
ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
338 AM EST TUE MAR 14 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

WEST WINDS OF 25 TO 45 MPH WILL CONTINUE THIS MORNING CREATING A
HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH SOUTH
ROADWAYS SUCH AS US-131 AND US-27.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

93
000 
WWUS73 KGRR 141555
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 AM EST TUE MAR 14 2006

...WIND ADVISORY HAS BEEN CANCELED...

.LOW PRESSURE CONTINUES TO PULL AWAY FROM THE AREA FROM ONTARIO
INTO QUEBEC THIS MORNING AND AS A RESULT WINDS ARE VERY SLOWLY
SUBSIDING. WINDS ARE NOW BENEATH ADVISORY CRITERIA AND THEREFORE
THE WIND ADVISORY HAS BEEN CANCELED.

MIZ046-050>052-056>059-064>067-071>074-141700-
/O.CAN.KGRR.WI.Y.0003.000000T0000Z-060314T1600Z/
ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1055 AM EST TUE MAR 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE
WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND
THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. THE WINDS WILL
STILL BE BRISK TODAY THOUGH FROM THE WEST AND NORTHWEST AT 15 TO
30 MPH. A FEW GUSTS BETWEEN 30 AND 40 MPH WILL STILL BE POSSIBLE.

$$

DUKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:48 PM EST, 14 minutes earlier.

Area forecast discussion, Mar 13, 9:48 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EST MON MAR 13 2006

.UPDATE...
LATEST SFC OBS SHOW WINDS HAVE BEEN HOLDING STEAD IN THE 25 TO 40 KT
RANGE THIS EVENING. GUIDANCE/UPPER AIR PLOTS/BUFKIT SUGGESTS THIS
WILL CONTINUE OVERNIGHT. WE/LL THEREFORE MODIFY THE HIGH WIND
WARNING TO A WIND ADVISORY AND RUN IT THROUGH 6 AM.

KGRR-88D CONTINUES TO SHOW LAKE EFFECT SNOW DEVELOP OVER THE
NORTHERN CWA IN THE WAKE OF THE SFC LOW OVER THE STRAITS. EXPECT
THIS TREND TO CONTINUE TOO AS 850 TEMPS FALL TO -14C OVERNIGHT. SNOW
AND BLOWING SNOW IS A GOOD BET WITH WINDS GUSTING TO 40-45 MPH.
ACCUMS WILL BE HELD DOWN BY LOW INVERSION HEIGHTS AND STRONG
BOUNDARY LAYER WINDS.

THE REST OF THE FORECAST LOOKS TO BE IN PRETTY GOOD SHAPE. TEMPS
WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY SOUTHERN 4 ROWS OF
COUNTIES PLUS ISABELLA COUNTY UNTIL 6 AM.

GALE WARNING FOR THE GRR NEAR SHORE WATERS OF LAKE MICHIGAN FROM
NOON THROUGH MONDAY THROUGH 4AM.

SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN 2 ROWS OF COUNTIES
EXCEPT ISABELLA UNTIL 10 AM.

&&

93
Hazardous weather outlook, Mar 13, 8:16 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
816 PM EST MON MAR 13 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141100-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
816 PM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS WILL CONTINUE TO GUST TO 40 TO 50 MPH OVERNIGHT ACROSS
SOUTHWEST LOWER MICHIGAN CREATING A HAZARD FOR HIGH PROFILE
VEHICLES. ONE TO THREE INCHES OF SNOW NORTH OF M-46 WILL COMBINE
WITH THE STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS CENTRAL
LOWER MICHIGAN.

RUNOFF FROM HEAVY RAIN LAST NIGHT WILL CONTINUE TO RESULT IN URBAN
AND SMALL STREAM FLOODING TONIGHT.

WAVES ON LAKE MICHIGAN WILL BUILD TO AS HIGH AS 16 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL RIVERS MAY REACH OR EXCEED BANKFULL THIS WEEK DUE TO RECENT
HEAVY RAINS.

ACCUMULATING SNOW IS A POSSIBILITY ON THURSDAY AND THURSDAY EVENING
AS A LOW PRESSURE SYSTEM TRACKS SOUTH OF MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MEADE MJS BEACHLER 93

In the hours before

Local storm report, Mar 13, 4:37 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            1 S MECOSTA             43.60N 85.23W
03/13/2006                   MECOSTA            MI   COUNTY OFFICIAL

            ROAD CLOSED DUE TO FLOODING. TRAFFIC REROUTED OFF M-20.

1000 AM     FLOOD            GRANT                   43.33N 85.81W
03/13/2006                   NEWAYGO            MI   COUNTY OFFICIAL

            TWO ROADS CLOSED DUE TO FLOODING.

&&

OSTUNO

Nearby

Wind Advisories in Michigan, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.